Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 6, 2012, 6:39 PM CDT for Tuscaloosa County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2012, 6:39 PM CDT (23:39 UTC)
- Expired
- Jul 6, 2012, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 75 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127
WWUS84 KBMX 062339
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
639 PM CDT FRI JUL 6 2012
ALZ023-070030-
TUSCALOOSA AL-
639 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA COUNTY UNTIL
730 PM CDT...
AT 635 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BROOKWOOD TO MCFARLAND MALL
TO KNOXVILLE...AND MOVING WEST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HOLT...
TUSCALOOSA...
NORTHPORT...
UNIVERSITY MALL...
DEERLICK CREEK CAMPGROUNDS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3333 8784 3338 8780 3338 8723 3336 8723
3336 8720 3334 8720 3319 8747 3301 8772
3302 8783 3328 8784
TIME...MOT...LOC 2339Z 073DEG 8KT 3330 8732 3317 8757
3304 8776
$$
MAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:29 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 6, 3:29 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 PM CDT FRI JUL 6 2012 .DISCUSSION... WE WILL BE FLIRTING WITH STRONG/SEVERE THUNDERSTORMS FOR A FEW HOURS INTO THE EVENING HOURS...BUT DO NOT EXPECT COVERAGE TO BE AS GREAT AS LAST NIGHT. HIGHEST POPS TONIGHT WILL OBVIOUSLY NEED TO BE IN THE SOUTH AND WEST PORTIONS...WHERE INSTABILITY IS GREATEST. WE WILL REMAIN ON THE SOUTH PERIPHERY OF THE ELONGATED UPPER LEVEL RIDGE TOMORROW. HOWEVER...MODELS CONTINUE TO COME INTO BETTER AGREEMENT ON THE EVOLUTION OF A DEVELOPING UPPER LEVEL TROUGH IN THE SOUTHEASTERN STATES LATE IN THE WEEKEND INTO NEXT WEEK. THIS TROUGH...AND ASSOCIATED COLD/STATIONARY FRONT...WOULD BRING TEMPS DOWN TO NORMAL LEVELS...AND COULD BRING SEVERAL DAYS OF SIGNIFICANT (AND NEEDED) RAINFALL. THE ONLY THING KEEPING ME FROM GOING WITH LIKELY POPS AT SOME POINT NEXT WEEK IS THAT THE LONG RANGE MODELS STILL DIFFER ON WHEN THE AXIS OF BEST MOISTURE (ASSOCIATED WITH THE FRONT) MOVE THROUGH CENTRAL ALABAMA. /61/ && .AVIATION... 18Z TAF DISCUSSION. EXPECTING ALTHOUGH MAYBE NOT AS MUCH SOME LATE AFTERNOON AND EARLY EVENING THUNDERSTORM ACTIVITY TO BE POSSIBLE. EXACT LOCALES ARE DIFFICULT TO PINPOINT AT THIS TIME BUT THINKING THAT ACTIVITY DEVELOPMENT WILL START OUT W/S AND WORK ITS WAY NE TO OTHER TAF AREAS WITH OUTFLOWS/REDEVELOPMENT/ETC DUE TO SOME LINGERING BOUNDARIES AND HEATING. SO WILL KEEP VCTS BUT STAIR STEP BEGIN TIMES A TAD FROM S/W TO N/E. 08/MNK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 94 73 94 72 / 10 20 10 10 20 ANNISTON 73 93 73 93 72 / 10 20 20 10 20 BIRMINGHAM 75 94 74 93 73 / 20 30 20 20 30 TUSCALOOSA 75 96 74 93 73 / 30 30 20 30 40 CALERA 75 93 74 93 73 / 20 30 20 20 30 AUBURN 75 93 74 94 74 / 20 30 20 10 10 MONTGOMERY 75 94 74 94 74 / 20 30 20 10 20 TROY 73 93 72 92 72 / 20 30 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 6, 5:37 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 537 PM CDT FRI JUL 6 2012 ALZ011>015-017>050-072245- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 537 PM CDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE GENERALLY NEAR AND WEST OF A LINE FROM SELMA TO CENTREVILLE TO BRILLIANT. ELSEWHERE...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE ACTIVITY SHOULD LOSE INTENSITY AND COVERAGE BY 10 PM. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED INTO THE EVENING HOURS.
In the hours before
Local storm report, Jul 6, 4:55 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
455 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG BEAVERTON 33.93N 88.02W
07/06/2012 LAMAR AL EMERGENCY MNGR
TREES DOWN IN THE BEAVERTON COMMUNITY.
&&
ANDERSONSpecial weather statement, Jul 6, 5:00 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 500 PM CDT FRI JUL 6 2012 ALZ012-062245- LAMAR AL- 500 PM CDT FRI JUL 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR COUNTY UNTIL 545 PM CDT... AT 455 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR BEDFORD...OR 5 MILES NORTHWEST OF VERNON...MOVING SOUTHWEST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MILLPORT... KENNEDY... LAMAR COUNTY PUBLIC LAKE... HIGHTOGY... STAR... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3389 8823 3381 8795 3352 8795 3354 8828 TIME...MOT...LOC 2200Z 025DEG 22KT 3377 8820 MA
Special weather statement, Jul 6, 5:28 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
528 PM CDT FRI JUL 6 2012
ALZ022-062315-
PICKENS AL-
528 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PICKENS COUNTY UNTIL
615 PM CDT...
AT 527 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ETHELSVILLE...OR 10 MILES SOUTHWEST OF MILLPORT...
MOVING SOUTHWEST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ETHELSVILLE...
FOREST...
MCSHAN...
PINE GROVE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3342 8830 3353 8828 3353 8808 3352 8807
3328 8814 3328 8831
TIME...MOT...LOC 2228Z 027DEG 10KT 3347 8822
MASpecial weather statement, Jul 6, 5:38 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 PM CDT FRI JUL 6 2012
ALZ031-032-062330-
GREENE AL-HALE AL-
538 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR HALE AND GREENE COUNTIES UNTIL
630 PM CDT...
AT 536 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM UNION TO WEDGEWORTH TO
GREENSBORO...AND MOVING WEST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GREENSBORO...
EUTAW...
NEWBERN...
SAWYERVILLE...
GREENSBORO MUNICIPAL AIRPORT...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3308 8785 3302 8783 3301 8780 3285 8766
3276 8747 3266 8748 3265 8753 3258 8753
3252 8766 3260 8790 3261 8784 3262 8786
3264 8803 3268 8806 3269 8804 3276 8811
3280 8807 3283 8817 3286 8816 3290 8819
TIME...MOT...LOC 2238Z 076DEG 12KT 3295 8795 3282 8778
3270 8752
MASpecial weather statement, Jul 6, 6:27 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
627 PM CDT FRI JUL 6 2012
ALZ022-070015-
PICKENS AL-
627 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PICKENS COUNTY UNTIL 715
PM CDT...
AT 625 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GORDO...MOVING WEST AT 5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARROLLTON...
OWENS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3335 8813 3338 8784 3334 8783 3329 8783
3328 8784 3326 8783 3326 8784 3325 8783
3319 8783 3311 8805
TIME...MOT...LOC 2327Z 074DEG 2KT 3327 8792
MASpecial weather statement, Jul 6, 6:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
639 PM CDT FRI JUL 6 2012
ALZ023-070030-
TUSCALOOSA AL-
639 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA COUNTY UNTIL
730 PM CDT...
AT 635 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BROOKWOOD TO MCFARLAND MALL
TO KNOXVILLE...AND MOVING WEST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HOLT...
TUSCALOOSA...
NORTHPORT...
UNIVERSITY MALL...
DEERLICK CREEK CAMPGROUNDS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3333 8784 3338 8780 3338 8723 3336 8723
3336 8720 3334 8720 3319 8747 3301 8772
3302 8783 3328 8784
TIME...MOT...LOC 2339Z 073DEG 8KT 3330 8732 3317 8757
3304 8776
MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:14 PM CDT | Special Weather Statement | BMX | Shelby | 46 min |
| Jul 5, 7:15 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton | 45 min |
| Jul 5, 7:27 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 22 min |
| Jul 5, 7:48 PM CDT | Special Weather Statement | BMX | Cherokee | 42 min |
| Jul 5, 7:51 PM CDT | Special Weather Statement | BMX | Shelby | 39 min |
| Jul 5, 8:01 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 29 min |
| Jul 5, 8:04 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton | 41 min |
| Jul 5, 8:11 PM CDT | Special Weather Statement | BMX | Cherokee, Cleburne | 34 min |
| Jul 5, 8:22 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 23 min |
| Jul 5, 8:35 PM CDT | Special Weather Statement | BMX | Chilton, Coosa | 40 min |
| Jul 5, 8:40 PM CDT | Special Weather Statement | BMX | Autauga, Dallas | 50 min |
| Jul 5, 8:47 PM CDT | Special Weather Statement | BMX | Calhoun, Cleburne, Etowah | 28 min |
| Jul 5, 8:54 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 51 min |
| Jul 5, 9:07 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 38 min |
| Jul 5, 9:32 PM CDT | Severe Thunderstorm Warning | BMX | Blount, St. Clair | 28 min |
| Jul 5, 9:35 PM CDT | Special Weather Statement | BMX | Dallas, Marengo | 40 min |
| Jul 5, 9:36 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 39 min |
| Jul 5, 9:52 PM CDT | Special Weather Statement | BMX | St. Clair, Talladega | 38 min |
| Jul 5, 9:58 PM CDT | Special Weather Statement | BMX | Winston | 47 min |
| Jul 5, 10:01 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 29 min |
| Jul 5, 10:06 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 39 min |
| Jul 5, 10:10 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 50 min |
| Jul 5, 10:17 PM CDT | Special Weather Statement | BMX | Montgomery | 43 min |
| Jul 5, 10:23 PM CDT | Special Weather Statement | BMX | Marengo | 52 min |
| Jul 5, 10:44 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 61 min |
| Jul 5, 11:11 PM CDT | Special Weather Statement | BMX | Walker | 34 min |
| Jul 5, 11:15 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 60 min |
| Jul 5, 11:32 PM CDT | Special Weather Statement | BMX | Russell | 43 min |
| Jul 6, 12:14 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 46 min |
| Jul 6, 12:17 AM CDT | Special Weather Statement | BMX | Barbour, Russell | 43 min |
| Jul 6, 12:30 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 45 min |
| Jul 6, 1:01 AM CDT | Special Weather Statement | BMX | Barbour, Russell | 44 min |
| Jul 6, 1:44 AM CDT | Special Weather Statement | BMX | Barbour | 46 min |
| Jul 6, 3:02 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 28 min |
| Jul 6, 3:29 PM CDT | Special Weather Statement | BMX | Marion | 46 min |
| Jul 6, 3:35 PM CDT | Special Weather Statement | BMX | Bibb | 40 min |
| Jul 6, 3:37 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 38 min |
| Jul 6, 3:47 PM CDT | Special Weather Statement | BMX | Greene | 43 min |
| Jul 6, 3:53 PM CDT | Special Weather Statement | BMX | Lamar | 52 min |
| Jul 6, 3:58 PM CDT | Special Weather Statement | BMX | Pickens | 47 min |
| Jul 6, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 43 min |
| Jul 6, 4:22 PM CDT | Special Weather Statement | BMX | Winston | 38 min |
| Jul 6, 4:27 PM CDT | Special Weather Statement | BMX | Fayette | 48 min |
| Jul 6, 4:32 PM CDT | Special Weather Statement | BMX | Greene | 43 min |
| Jul 6, 4:48 PM CDT | Special Weather Statement | BMX | Pickens | 42 min |
| Jul 6, 5:00 PM CDT | Special Weather Statement | BMX | Lamar | 45 min |
| Jul 6, 5:28 PM CDT | Special Weather Statement | BMX | Pickens | 47 min |
| Jul 6, 5:38 PM CDT | Special Weather Statement | BMX | Greene, Hale | 52 min |
| Jul 6, 6:27 PM CDT | Special Weather Statement | BMX | Pickens | 48 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.